Alert archive / Michigan / Wind Advisories in 2014
Wind Advisory 6, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Dec 24, 2014, 4:05 AM EST for 11 counties in Michigan. It took effect at Dec 24, 2014, 7:00 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2014, 4:05 AM EST (09:05 UTC)
- In effect from
- Dec 24, 2014, 7:00 PM EST
- Expired
- Dec 24, 2014, 9:56 PM EST
- In force
- 3 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Lapeer County, MI, Lenawee County, MI, Macomb County, MI, Monroe County, MI, Oakland County, MI, Saint Clair County, MI, Sanilac County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 20 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070 WWUS73 KDTX 240905 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 405 AM EST WED DEC 24 2014 MIZ069-070-075-076-082-083-241715- /O.CAN.KDTX.FG.Y.0009.000000T0000Z-141224T1400Z/ /O.UPG.KDTX.HW.A.0003.141224T2200Z-141225T1000Z/ /O.NEW.KDTX.WI.Y.0006.141225T0000Z-141225T0800Z/ OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 405 AM EST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM EST THURSDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM EST THURSDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS. * THE STRONGEST WINDS WILL OCCUR FROM 7 PM TO 3 AM. IMPACTS... * SMALL OBJECTS MAY BE BLOWN AROUND AND TREE LIMBS AND POWER LINES MAY BE BLOWN DOWN. * THERE IS AN INCREASED POTENTIAL FOR POWER OUTAGES. * IT MAY BE DIFFICULT DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ049-054-055-062-063-241715- /O.CAN.KDTX.FG.Y.0009.000000T0000Z-141224T1400Z/ /O.UPG.KDTX.HW.A.0003.141224T2200Z-141225T1000Z/ /O.NEW.KDTX.WI.Y.0006.141225T0200Z-141225T1000Z/ HURON-TUSCOLA-SANILAC-LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...LAPEER... PORT HURON 405 AM EST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST THURSDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST THURSDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS. * THE STRONGEST WINDS WILL OCCUR FROM 9 PM TO 5 AM. IMPACTS... * SMALL OBJECTS MAY BE BLOWN AROUND AND TREE LIMBS AND POWER LINES MAY BE BLOWN DOWN. * THERE IS AN INCREASED POTENTIAL FOR POWER OUTAGES. * IT MAY BE DIFFICULT DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ061-068-241015- /O.CAN.KDTX.FG.Y.0009.000000T0000Z-141224T1400Z/ /O.CAN.KDTX.HW.A.0003.141224T2200Z-141225T1000Z/ GENESEE-LIVINGSTON- INCLUDING THE CITIES OF...FLINT...HOWELL 405 AM EST WED DEC 24 2014 ...DENSE FOG ADVISORY IS CANCELLED... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE DENSE FOG ADVISORY. THE HIGH WIND WATCH HAS BEEN CANCELLED. HAZARDOUS WEATHER... * AREAS OF FOG WILL CONTINUE TO LIFT AS RAIN SHOWERS INCREASE ACROSS THE AREA. * MOST OF THE REMAINING PATCHY DENSE FOG WILL ERODE BY AROUND DAYBREAK. IMPACTS... * WIDESPREAD DENSE FOG REDUCED THE VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE LATE LAST EVENING INTO THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ MIZ047-048-053-060-241015- /O.CAN.KDTX.FG.Y.0009.000000T0000Z-141224T1400Z/ MIDLAND-BAY-SAGINAW-SHIAWASSEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO 405 AM EST WED DEC 24 2014 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE DENSE FOG ADVISORY. HAZARDOUS WEATHER... * AREAS OF FOG WILL CONTINUE TO LIFT AS RAIN SHOWERS INCREASE ACROSS THE AREA EARLY THIS MORNING. * MOST OF THE REMAINING PATCHY DENSE FOG WILL ERODE BY AROUND DAYBREAK. IMPACTS... * WIDESPREAD DENSE FOG REDUCED THE VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE LATE LAST EVENING INTO THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ DG
3 follow-up statements
803 WWUS73 KDTX 241618 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1118 AM EST WED DEC 24 2014 ...STRONG WESTERLY WINDS TO INCREASE THIS EVENING AND TONIGHT... MIZ069-070-075-076-082-083-250030- /O.CON.KDTX.WI.Y.0006.141225T0000Z-141225T0800Z/ OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 1118 AM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM EST THURSDAY... HAZARDOUS WEATHER... * SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS. * THE STRONGEST WINDS WILL OCCUR FROM 7 PM TO 3 AM. IMPACTS... * SMALL OBJECTS MAY BE BLOWN AROUND AND TREE LIMBS AND POWER LINES MAY BE BLOWN DOWN. * THERE IS AN INCREASED POTENTIAL FOR POWER OUTAGES. * IT MAY BE DIFFICULT DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ049-054-055-062-063-250030- /O.CON.KDTX.WI.Y.0006.141225T0200Z-141225T1000Z/ HURON-TUSCOLA-SANILAC-LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...LAPEER... PORT HURON 1118 AM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST THURSDAY... HAZARDOUS WEATHER... * SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS. * THE STRONGEST WINDS WILL OCCUR FROM 9 PM TO 5 AM. IMPACTS... * SMALL OBJECTS MAY BE BLOWN AROUND AND TREE LIMBS AND POWER LINES MAY BE BLOWN DOWN. * THERE IS AN INCREASED POTENTIAL FOR POWER OUTAGES. * IT MAY BE DIFFICULT DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$
397 WWUS73 KDTX 242105 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 405 PM EST WED DEC 24 2014 ...STRONG WESTERLY WINDS TO INCREASE THIS EVENING AND TONIGHT... MIZ069-070-075-076-082-083-250800- /O.CON.KDTX.WI.Y.0006.141225T0000Z-141225T0800Z/ OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 405 PM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST THURSDAY... HAZARDOUS WEATHER... * SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS. * THE STRONGEST WINDS WILL OCCUR FROM 7 PM TO 3 AM. IMPACTS... * SMALL OBJECTS MAY BE BLOWN AROUND AND TREE LIMBS AND POWER LINES MAY BE BLOWN DOWN. * THERE IS A CHANCE FOR SOME POWER OUTAGES. * IT MAY BE DIFFICULT DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ049-054-055-062-063-250800- /O.CON.KDTX.WI.Y.0006.141225T0200Z-141225T1000Z/ HURON-TUSCOLA-SANILAC-LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...LAPEER... PORT HURON 405 PM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST THURSDAY... HAZARDOUS WEATHER... * SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS. * THE STRONGEST WINDS WILL OCCUR FROM 9 PM TO 5 AM. IMPACTS... * SMALL OBJECTS MAY BE BLOWN AROUND AND TREE LIMBS AND POWER LINES MAY BE BLOWN DOWN. * THERE IS A CHANCE FOR SOME POWER OUTAGES. * IT MAY BE DIFFICULT DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ SC
097 WWUS73 KDTX 250256 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 956 PM EST WED DEC 24 2014 ...WINDS WILL SLOWLY DIMINISH THROUGH THE NIGHT... MIZ049-054-055-062-063-250400- /O.CAN.KDTX.WI.Y.0006.000000T0000Z-141225T1000Z/ HURON-TUSCOLA-SANILAC-LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...LAPEER... PORT HURON 956 PM EST WED DEC 24 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE WIND ADVISORY. HAZARDOUS WEATHER... * WEST WINDS WILL CONTINUE TO GUST TO 20 TO 30 MPH THROUGHOUT THE NIGHT. HOWEVER GUSTS TO 45 MPH OR GREATER ARE NOT EXPECTED. IMPACTS... * WHILE NO LONGER EXPECTED TO BE AT ADVISORY LEVELS...THE STRONG WEST WINDS WILL CONTINUE TO REQUIRE SOME EXTRA CAUTION. * WINDS ONLY GUSTED TO 38 MPH DURING THE EVENING HOURS BEHIND A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ MIZ069-070-075-076-082-083-250400- /O.CAN.KDTX.WI.Y.0006.000000T0000Z-141225T0800Z/ OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 956 PM EST WED DEC 24 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE WIND ADVISORY. HAZARDOUS WEATHER... * WEST WINDS WILL CONTINUE TO GUST TO 20 TO 30 MPH THROUGHOUT THE NIGHT. HOWEVER GUSTS TO 45 MPH OR GREATER ARE NOT EXPECTED. IMPACTS... * WHILE NO LONGER EXPECTED TO BE AT ADVISORY LEVELS...THE STRONG WEST WINDS WILL CONTINUE TO REQUIRE SOME EXTRA CAUTION. * WINDS ONLY GUSTED TO 38 MPH DURING THE EVENING HOURS BEHIND A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ KURIMSKI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Dec 23, 11:53 PM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Dec 23, 11:53 PM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1153 PM EST TUE DEC 23 2014
.AVIATION...
ABUNDANT LOW LEVEL MOISTURE HAS LED TO VLIFR CONDITIONS ACROSS THE
TAF SITES DURING THE OVERNIGHT HOURS. THESE CONDITIONS ARE EXPECTED
TO LAST INTO WEDNESDAY MORNING WHEN WIDESPREAD RAIN SHOWERS HELP MIX
OUT THE LOWER LEVELS AND ALLOW CONDITIONS TO IMPROVE TO IFR. WINDS
WILL INCREASE SIGNIFICANTLY LATE WEDNESDAY AFTERNOON AS THE MAIN
SURFACE LOW LIFTS THROUGH THE AREA...WITH WIND GUSTS OF 25 TO 30
KNOTS FROM THE SOUTH...TURNING SOUTHWEST DURING WEDNESDAY EVENING.
FOR DTW...ABUNDANT LOW LEVEL MOISTURE WILL LEAD TO VLIFR CONDITIONS
THROUGH WEDNESDAY MORNING WHEN RAIN SHOWERS WILL IMPROVE CONDITIONS
TO IFR. GUSTY SOUTHWESTERLY WINDS ARE EXPECTED WEDNESDAY AFTERNOON
BEHIND A COLD FRONT...LASTING INTO THE OVERNIGHT HOURS.
//DTW THRESHOLD PROBABILITIES...
* HIGH IN CEILINGS AOB 5000 FEET THROUGHT THE TAF PERIOD.
* HIGH IN VSBYS AOB 1/2 SM AND CEILINGS AOB 200 FEET THROUGH 14Z.
* MEDIUM FOR WIND GUSTS TO REACH 30 KNOTS FROM 160-180 DEG WED
AFTERNOON.
&&
.PREV DISCUSSION...ISSUED 1038 PM EST TUE DEC 23 2014
UPDATE...
THE DENSE FOG HAS GOTTEN A BIT MORE WIDESPREAD AND PROLIFIC AS THE
EVENING HAS WORN ON. WITH MOST LOCATIONS ACROSS THE CWA REPORTING
VISIBILITIES AT OR LESS THAN 1/4 OF A MILE WILL ISSUE A DENSE FOG
ADVISORY FOR THE OVERNIGHT HOURS FOR THE ENTIRE AREA. THE FOG
SHOULD LIFT LATER THIS MORNING AS SHOWERS TRACK THROUGH THE AREA
AHEAD OF THE NEXT UPPER LEVEL WAVE
PREV DISCUSSION...ISSUED 806 PM EST TUE DEC 23 2014
UPDATE...
THE DRY SLOT...WHICH TEMPORARILY CLEARED THINGS OUT ACROSS
SOUTHEAST MICHIGAN...HAS FILLED BACK IN WITH LOW LEVEL MOISTURE AS
EVIDENCED BY VISIBILITIES CRASHING BACK TO ONE MILE OR LESS ACROSS
AREAS NORTH OF INTERSTATE 94. DESPITE THE CRASH IN VISIBILITIES
THEY ARE STILL VARYING BETWEEN 1/4 AND ONE MILE...THEREFORE WILL
HOLD OFF ON ANY DENSE FOG ADVISORIES AS VISIBILITIES LESS THAN 1/4
OF A MILE ARE NOT EXPECTED TO LAST 3 HOURS OR MORE AT THIS POINT.
WILL INSTEAD ISSUE SPS STATEMENTS AND UPDATE THE FORECAST TO
REFLECT REALITY AND ISSUE HEADLINES AS NECESSARY IF THEY ARE
NEEDED.
PREV DISCUSSION...ISSUED 341 PM EST TUE DEC 23 2014
SHORT TERM...THROUGH TONIGHT
UPPER LEVEL TROUGH STILL STRENGTHENING THROUGHOUT THE PLAINS STATES
TODAY. AT THE SFC...A LOW OVER THE WESTERN GREAT LAKES WILL SLOWLY
LIFT NE FROM WI INTO ONTARIO OVERNIGHT WHILE SFC PRESSURE FALLS
RELOCATE FURTHER SOUTH UNDER THE DIVERGENT FLOW OF THE UPPER LEVEL
TROUGH. THE LOW IS ALREADY DEVELOPING OVER LOUISIANA AND WILL LIFT
NORTH TOWARD THE OHIO VALLEY OVERNIGHT. THE OCCLUDED FRONT FROM THE
FIRST LOW WILL PUSH THROUGH SE MI LATE THIS EVENING AND WILL BE THE
FOCUS FOR OVERNIGHT SHOWERS AS THE SECOND LOW SENDS A DEEP PLUME OF
MOISTURE UP INTO THE FRONTAL SURFACE. ISENTROPIC ASCENT IS MAXIMIZED
OVER EASTERN PORTIONS OF THE CWA BUT THE MOISTURE SPREADS FURTHER
WEST ALONG THE FRONT AS EVIDENT ON THE LOW/MID LEVEL THETA SURFACES.
ALREADY HIGH PWAT VALUES WILL GRADUALLY INCREASE OVERNIGHT AS
WELL...APPROACHING 1 INCH BY 12Z WED. EXPECTING PRECIP SPREAD
THROUGH SE MI OVERNIGHT FROM THE SE TO NW.
FOR THE REST OF THIS EVENING AND INTO THE OVERNIGHT A NICE SURGE OF
DRY AIR UP THROUGH INDIANA AND CENTRAL MI IS COMPLICATING THE
CLOUD/TEMP/PRECIP FORECAST AS IT ACTS TO SCOUR OUT THE DENSE CLOUD
FIELD. THIS HAS ALLOWED TEMPS TO OVER ACHIEVE AND SURGE TO AROUND 50
FROM THE OHIO BORDER UP THROUGH FLINT. DEWPOINTS HAVE ALSO SURGED
INTO THE LOW/MID 40S WHICH SHOULD HELP HOLD MINS UP A LITTLE TONIGHT
AND HAVE ADJUSTED FORECAST ACCORDINGLY. CLOUDS SHOULD FILL THE DRY
SLOT BACK IN PRETTY QUICKLY TONIGHT AS THE BETTER MOISTURE MAKES IT
WAY NORTH SO STILL EXPECT A CLOUDY NIGHT. THE SUBSIDENCE IN THIS DRY
SLOT HAS ACTED TO COMPACT/STRENGTHEN THE INVERSION AND TRAP LL
MOISTURE WHICH SHOULD KEEP PATCHY FOG AROUND THROUGH TONIGHT FOR
THOSE AREAS...ESPECIALLY PTK NORTHWARD. BUT AS NOTED IN CURRENT
OBS...VISIBILITIES ARE QUITE VARIABLE ACROSS THE REGION WHICH SHOULD
CONTINUE THROUGH EVENING HOURS AS WE TRY TO RESATURATE THE DRY AIR.
LONG TERM...WEDNESDAY THROUGH NEXT TUESDAY
THE RECENT NOAM WATER VAPOR LOOP AND 12Z UPPER AIR ANALYSIS ARE
SHOWING THE MAIN FACTORS WHICH WILL COME TOGETHER TO PRODUCE A
POWERFUL STORM SYSTEM SET TO IMPACT THE GREAT LAKES REGION WEDNESDAY
INTO CHRISTMAS DAY. A 140 KT UPPER JET OVER THE CENTRAL ROCKIES THIS
MORNING IS LEADING TO AMPLIFICATION IN THE BASE OF THE LONG WAVE
TROUGH AXIS OVER TEXAS. THE WATER VAPOR IMAGERY IS ALSO SHOWING A
TROPICAL MOISTURE FEED INTO THE GULF COASTAL REGION...WHILE THE SFC
ANALYSIS SHOWS DEEPENING LOW PRESSURE OVER SRN LOUSIANA.
THE ENERGY ROUNDING THE BASE OF THE LONG WAVE TROUGH AXIS TONIGHT
WILL FORCE A DEEPENING MID LEVEL WAVE TO LIFT ACROSS THE MS VALLEY
DURING THE FIRST HALF OF WED. CORRESPONDING TIGHTENING OF THE HEIGHT
FIELD TO THE EAST WILL STRENGTHEN THE UPPER JET OVER THE TN/UPPER OH
VALLEYS AND LEAD TO AN EXPANDING REGION OF UPPER DIVERGENCE ACROSS
LOWER MI DURING THE COURSE OF THE DAY. THE MID LEVEL WAVE WILL IN
TURN ROTATE INTO LOWER MI WED AFTERNOON OR EVENING...FORECAST TO
EVOLVE INTO A DEEP AND COMPACT MID LEVEL CIRCULATION TAKING A SLIGHT
NEGATIVE TILT AS IT LIFTS ACROSS LOWER MI. THIS STRONG POSITIVE PV
ANOMALY WILL LEAD TO SUBSTANTIAL MID LEVEL HEIGHT FALLS AS IT
TRAVERSES THE STATE. THE CORRESPONDING MASS ADJUSTMENTS WILL LEAD TO
RAPID DEEPENING OF THE ASSOC SFC LOW. MODEL SOLUTIONS HAVE SETTLED
ON A TRACK EITHER THROUGH SE MI OR JUST TO THE WEST. THE
GFS/CANADIAN SOLUTIONS REMAIN ON THE FASTER SIDE OF THE MODEL SUITE
WHILE THE NAM IS THE SLOWEST. THE INTENSIFICATION OF THIS SYSTEM
WOULD TEND TO SUPPORT A LITTLE SLOWER SOLUTION THAN THE
GFS/CANADIAN...BUT PERHAPS NOT QUITE AS SLOW AS THE NAM.
THE SURFACE LOW IS FORECAST TO DEEPEN TO 975-980MB AS IT LIFTS
NORTHEAST OF THE FORECAST AREA WED NIGHT. IT APPEARS THAT COLD AIR
ADVECTION IN THE WAKE OF THIS SYSTEM WILL BE ENOUGH TO SUPPORT GUSTY
WINDS DURING THE NIGHT IN LIGHT OF THE TIGHT SFC GRADIENT OVERHEAD.
THERE IS GROWING CONCERN FOR THE POTENTIAL FOR A BURST OF STRONGER
WINDS SOMETIME DURING THE EVENING /DEPENDENT ON HOW QUICKLY THIS
SYSTEM LIFTS THROUGH THE REGION/. SYSTEM RELATIVE ISENTROPIC DESCENT
WILL BE VERY STRONG WITHIN THE SUBSIDENCE REGION BEHIND THE MID
LEVEL WAVE. THE NAM SOLUTION SHOWS AN AXIS OF 45-55 KT WINDS IN THE
RIBBON OF GREATEST DECENT ALONG THE SFC OCCLUDED FRONT DURING THE
EVENING. THIS HAS PROMPTED THE ISSUANCE OF A HIGH WIND WATCH WED
EVENING AND NIGHT. THE TRI CITIES REGION WILL BE LEFT OUT OF THE
WATCH AT THIS TIME DUE TO THE HIGHER PROBABILITY THAT THE SFC LOW
TRACK WILL KEEP A WEAKER WIND FIELD /REDUCED MIXING POTENTIAL/ IN
THIS REGION. THE RAPID DEPARTURE OF THIS SYSTEM TO THE NORTHEAST
WILL RESULT IN STEADILY DECREASING WINDS ON CHRISTMAS DAY.
WARM AND MOIST AIR WILL ADVANCE INTO SE MI AHEAD OF THE UPPER WAVE.
PRECIP WATER VALUES ARE FORECAST TO RISE TO ONE INCH. THE MOISTURE
ADVECTION COMBINED WITH INCREASING LARGE SCALE DYNAMICS WILL SUPPORT
WIDESPREAD RAIN THROUGH THE DAY. QPF SHOULD RANGE ANYWHERE FROM A
QUARTER INCH TO AN INCH...WITH THE HIGHER AMOUNTS ACROSS THE SAGINAW
VALLEY WHERE MID LEVEL DEFORMATION IS EXPECTED TO BE MORE
PERSISTENT. STEEPENING MID LEVEL LAPSE RATES WILL CONTINUE TO
SUGGEST A CHANCE OF ELEVATED THUNDERSTORMS. THE INTENSITY OF THE
LARGE SCALE DYNAMICS DOES RAISE CONCERN THAT COLDER AIR WILL WRAP
AROUND THIS SYSTEM AND INTO SE MI A LITTLE FASTER. WHILE THE MID
LEVEL DEFORMATION WILL BE EXITING TO THE NORTH DURING THE
NIGHT...THE COLUMN MAY COOL ENOUGH TO SUPPORT SNOW PRIOR TO THE EXIT
OF THE LARGER SCALE FORCING WED NIGHT. THE NAM AND ECMWF CERTAINLY
SUPPORT THIS. WITH STILL SOME MODEL SPREAD AS TO HOW QUICKLY THE
FORCING EXITS AND THE COLD AIR FUNNELS INTO SE MI...A GENERAL HALF
INCH TO INCH OF SNOW ACCUMS WILL BE MAINTAINED IN THE FORECAST. THE
NEXT COUPLE OF FORECAST SHIFTS WILL HOWEVER HAVE TO MONITOR THIS
CLOSELY. ANY LINGERING SNOW SHOWERS SHOULD COME TO AN END CHRISTMAS
MORNING AS DRIER AIR FUNNELS IN FROM THE WEST.
THE LONGWAVE TROUGH OVER EASTERN NORTH AMERICA WILL HAVE A
REMARKABLE PROGRESSIVE DISPOSITION AT AN EXTREME NEGATIVE TILT. THIS
ALLOWS STRONG SHORTWAVE RIDGING AND WARM AIR ADVECTION TO BUILD INTO
THE EASTERN ONE HALF OF THE CONUS INCLUDING THE CENTRAL GREAT LAKES
FOR FRIDAY AND AT LEAST THE FIRST HALF OF SATURDAY. WHILE CONFIDENCE
IN A DRY FRIDAY AND FRIDAY NIGHT BEGINS HIGH...CONFIDENCE ERODES
QUICKLY BY THE DAYLIGHT HOURS SATURDAY AS A MAIN BAROCLINIC ZONE IS
EXPECTED TO ORGANIZE DIRECTLY OVER LOWER MICHIGAN. UNCERTAINTY STEMS
AROUND TIMING AND INTEGRITY OF SHORTWAVE ENERGY THAT WILL RIDE ALONG
THE BAROCLINIC ZONE. THERE IS A SUBSET OF 23.12Z NWP THAT HAS SPED
UP TIMING OF PRECIPITATION INTO THE DAYTIME ON SATURDAY. VERY WARM
THERMAL PROGS AND A LACK OF TRUE COLD AIR IN THE WAKE OF THE MIDWEEK
SYSTEM SUPPORTS A RAIN SNOW MIX FOR SATURDAY. THE BULK OF THE
REMAINING FORECAST THEN DISTILLS DOWN TO EXACTLY HOW THE REMAINING
UPPER LEVEL ENERGY WILL EJECT OUT OF THE DESERT SOUTHWEST AS THERE
WILL BE SOME POTENTIAL TO CLOSE OFF. THE AVAILABLE GUIANCE
AND OUTGOING FORECAST IS TRENDED ON THE DRY SIDE AT THIS TIME.
MARINE...
LOW PRESSURE OVER THE MIDWEST WILL LIFT INTO THE WESTERN GREAT LAKES
TODAY. THE MODERATE EASTERLY FLOW OVER THE CENTRAL GREAT LAKES WILL
VEER AROUND TO THE SOUTHEAST AND THEN SOUTH IN RESPONSE AND BECOME
LIGHT TONIGHT. RAPIDLY DEEPENING LOW PRESSURE WILL THEN TRACK UP
FROM THE SOUTH ON WEDNESDAY...BRINGING WITH IT RAIN AND POSSIBLE
THUNDERSTORMS. AS THE INTENSE LOW TRACKS THROUGH LAKE HURON TOWARD
MIDNIGHT....GALE FORCE WINDS ARE EXPECTED TO RAMP WITH GOOD COLD
ADVECTION INTO THURSDAY MORNING. CONFIDENCE IN GALES OVER THE OPEN
WATERS OF LAKE HURON IS HIGH...AS FEW STRAY GUSTS TO STORM FORCE ARE
NOT OUT OF THE QUESTION. HOWEVER...THE DURATION OF GALES APPEARS TO
BE RELATIVELY SHORT...ESPECIALLY FOR LAKE ST CLAIR AND LAKE
ERIE...AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA TOWARD THE
END OF DAY THURSDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...DENSE FOG ADVISORY UNTIL 9 AM EST WEDNESDAY FOR MIZ047>049-053>055-
060>063-068>070-075-076-082-083.
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT FOR MIZ049-054-055-061>063-068>070-075-076-082-083.
LAKE HURON...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON FOR
LHZ363-421-422-441>443-462>464.
GALE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON FOR
LHZ361-362.
LAKE ST CLAIR...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING FOR
LCZ460.
MICHIGAN WATERS OF LAKE ERIE...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING FOR
LEZ444.
&&
AVIATION.....KURIMSKI
UPDATE.......KURIMSKI
SHORT TERM...DRK
LONG TERM....SC/CB
MARINE.......SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).In the hours before
Special weather statement, Dec 24, 12:56 AM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1256 AM EST WED DEC 24 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-240800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 1256 AM EST WED DEC 24 2014 ...DENSE FOG ADVISORY CONTINUES UNTIL 9 AM... WIDESPREAD FOG WILL PERSIST OVERNIGHT AS LOW LEVELS REMAIN VERY MOIST. DENSE FOG WILL REDUCE THE VISIBILITY TO LESS THAN ONE QUARTER OF A MILE IN MANY AREAS. IN FACT...VISIBILITIES MAY DROP TO SEVERAL HUNDRED FEET AT TIMES...ESPECIALLY NORTH OF THE M 59 CORRIDOR. WHILE A GRADUAL IMPROVEMENT TO VISIBILITIES CAN BE EXPECTED FROM SOUTH TO NORTH ACROSS SOUTHEAST LOWER MICHIGAN AS SHOWERS BECOME MORE WIDESPREAD...FOG WILL CONTINUE TO HAMPER TRAVEL MUCH OF THE NIGHT. DRIVE WITH CARE IF YOU ARE OUT OVERNIGHT AS TRAVEL WILL BE DIFFICULT AT TIMES. DG
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 10:24 PM EST | Dense Fog Advisory | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 6 hr |
| Dec 24, 3:55 AM EST | Gale Warning | DTX | 30 hr | |
| Dec 24, 10:34 AM EST | Low Water Advisory | DTX | 25 hr | |
| Dec 24, 3:25 PM EST | Winter Weather Advisory | DTX | Bay, Genesee, Huron, Livingston, Midland, Saginaw and 2 more | 9 hr |
Nearby
Wind Advisories in Michigan, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.